MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 KIT, 23FR INTRODUCER, 11CM, STERILE; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648 KIT, 23FR INTRODUCER, 11CM, STERILE; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 2000342
Medical Device Problem Codes Fluid/Blood Leak (1250); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/08/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6b: the explant date is unknown.The impella device was not received from the customer; therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.
 
Event or Problem Description
An impella rp flex was inserted via left axillary vein in a 57-year-old female who was admitted for acute myocardial infarction with cardiogenic shock.The patient¿s comorbidities were not included.The patient¿s clinical state prior to initiation of support was scai stage d.During placement, bleeding was observed from the 23fr sheath valve after the dilator removed.Bleeding is a known potential adverse event of the impella rp flex per the instructions for use.
 
Additional Manufacturer Narrative
Additional information.Bleeding was from the peel away sheath valve; peel away sheath was removed after insertion.
 
Additional Manufacturer Narrative
D6b: added explant date.
 
Additional Manufacturer Narrative
B5: added updated clinical review.H6: omitted a150302 and added a050401.
 
Event or Problem Description
An impella rp flex was inserted via left axillary vein in a 57 year old female who was admitted for acute myocardial infarction with cardiogenic shock.The patient's comorbidities were not included.The patient¿s clinical state prior to initiation of support was scai stage d.During placement, bleeding was observed from the 23fr sheath valve after the dilator removed.The team peeled away the 23fr sheath and support proceeded on the pump.Anticoagulation necessary for the pump placement and support can contribute to access site bleeding.
 
Additional Manufacturer Narrative
D4 and h4 updated with missing information.

Brand Name
KIT, 23FR INTRODUCER, 11CM, STERILE
Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7817390590
MDR Report Key24333854
Report Number1220648-2026-03143
Device Sequence Number21275503
Product Code DYB
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2000342
Device Lot NumberS9241387
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2026
Supplement Date Received by Manufacturer02/10/2026
02/17/2026
04/27/2026
05/13/2026
09/24/2026
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date02/16/2026
02/23/2026
04/28/2026
05/20/2026
09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexFemale
Patient Weight184 LB
Patient RaceBlack Or African American